MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number 1430US
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Other devices involved in this event: heartware ventricular assist system - controller ac adapter : 1430us / (b)(4) / model #: 1430us / expiration date: 10-dec-2019 udi #: (b)(4).No dev rtn to mfr? no.Mfg date: 10-dec-2018 labeled for singe use: no.(b)(4).Brand name: heartware ventricular assist system - controller ac adapter, 1430us / (b)(4) / model #: 1430us / expiration date: unknown udi #: (b)(4).No dev rtn to mfr? no.Mfg date: unknown.Labeled for single use: no.(b)(4).Brand name: heartware ventricular assist system - controller ac adapter, 1430us / (b)(4) / model #: 1430us / expiration date: unknown, udi #: (b)(4), no dev rtn to mfr? no.Mfg date: unknown.Labeled for single use : no.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that multiple ac adapter brackets were to tight to insert the electrical cord, even after loosening the screw.The brackets had to be mechanically opened wider before inserting the cord then tightening the screw.The controller ac adapters remain in use.There was no patient involvement.
 
Additional Manufacturer Narrative
Product event summary: four controller ac adapters were not returned for analysis.As a result, the reported event was not confirmed.There is no evidence to suggest that a device malfunction caused or contributed to the reported event.The clamp assembly contains a screw that ensures that the ac power cord is secure in the adapter receptacle and cannot be pulled out.To enable a secure connection, the screw can loosen or tighten to allow a proper connection between the ac adapter enclosure and the ac cord.Additional products: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key8453454
Report Number3007042319-2019-05149
Device Sequence Number14200518
Product Code DSQ
UDI-Device Identifier00888707002738
UDI-Public00888707002738
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1430US
Device Catalogue Number1430US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1